Alert archive / California / High Wind Warnings in 2024

High Wind Warning 2, NWS Hanford, CA

January 9, 2024Kern County, California

NWS Hanford, CA issued this high wind warning at Jan 9, 2024, 2:14 PM PST for Kern County, California. It was in force for 44 hr. 20 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 9, 2024, 2:14 PM PST (22:14 UTC)
Expired
Jan 11, 2024, 10:00 AM PST
In force
44 hr
Issued by
NWS Hanford, CA

County Kern County, CA

The radar

The Edwards AFB radar (KEYX), 110 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 10, 3:00 PM PSTNON-TSTM WND GST 669 Ese Oynx, CAMesonet station ONYC1 Walker Pass Nr Jacks Creek.
Jan 10, 5:14 PM PSTNON-TSTM WND GST 8013 W Red Rock Canyon, CAMesonet station JWBC1 Jawbone Canyon.
Jan 10, 8:26 PM PSTNON-TSTM WND GST 692 Nw Indian Wells Valle, CAMesonet station IWLC1 Indian Wells Canyon.
Jan 10, 8:30 PM PSTNON-TSTM WND GST 665 Nnw Mojave, CAMesonet station SE377 Cache Creek (SCE).
Jan 11, 2:19 AM PSTSNOW 03 Wsw Pine Mountain Clu, CACHP reports Hudson Ranch Rd closed at Mt Pinos Rd.
Jan 11, 2:20 AM PSTSNOW 013 S Taft, CACHP reports Highway 166 at Hudson Ranch Rd closed due to Snow/Ice.
Jan 11, 2:22 AM PSTSNOW 010 Sse Taft, CACHP reports Highway 166 at Klipstein Canyon Rd barricaded and closed due to snow.
Jan 11, 2:24 AM PSTSNOW 04 E Pine Mountain Club, CACHP reports Mil Potrero Highway closed at Cuddy Valley Rd from Mt. Pinos to Nordic Base.
Jan 11, 2:35 AM PSTNON-TSTM WND GST 59Tehachapi, CAAWOS station KTSP Tehachapi Muni Airport.
Jan 11, 2:50 AM PSTNON-TSTM WND GST 863 Nnw Mountain Mesa, CAMesonet station 458SE Paradise Cove.
Jan 11, 2:53 AM PSTNON-TSTM WND DMG16 E Oildale, CACHP reports branches partially blocking Highway 178.
Jan 11, 3:30 AM PSTNON-TSTM WND GST 584 Ene Tehachapi, CAMesonet station 620SE Sce Williamson Rd.
Jan 11, 3:40 AM PSTNON-TSTM WND GST 584 Ese Tehachapi, CAMesonet station SE518 Monolith (SCE).
Jan 11, 3:50 AM PSTNON-TSTM WND GST 586 E Tehachapi, CAMesonet station SE058 Tehachapi East Valley.
Jan 11, 3:50 AM PSTNON-TSTM WND GST 6012 Ssw Lake Isabella, CAMesonet station SE304 Walker Basin Ox Ct (SCE).
Jan 11, 4:20 AM PSTNON-TSTM WND GST 602 Ene Mojave, CAAWOS station KMHV Mojave Airport.
Jan 11, 7:10 AM PSTNON-TSTM WND GST 6618 W Rosamond, CAMesonet station 050SE Rosamond 20W (SCE).
Jan 11, 7:20 AM PSTNON-TSTM WND GST 639 E Lebec, CAMesonet station 444SE Cottonwood Canyon.
Jan 11, 7:40 AM PSTNON-TSTM WND GST 7114 Ssw Tehachapi, CAMesonet station 649SE Sce Cottonwood Creek West.
Jan 11, 7:50 AM PSTNON-TSTM WND GST 6816 Ssw Tehachapi, CAMesonet station SE283 Little Oak Canyon (SCE).

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Vandenberg AFB, CA (KVBG), launched 12:00Z, 10.2 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Vandenberg AFB, CA at 12:00Z on 2024-01-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Vandenberg AFB, CA at 12:00Z on 2024-01-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -57 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2110 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
-57 m²/s²
0-3 km storm-relative helicity
-41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

282 
WWUS76 KHNX 092214
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
214 PM PST Tue Jan 9 2024

CAZ338-100630-
/O.UPG.KHNX.WI.Y.0004.000000T0000Z-240111T1800Z/
/O.NEW.KHNX.HW.W.0002.240109T2214Z-240111T1800Z/
Mojave Desert Slopes-
Including the cities of Mojave
214 PM PST Tue Jan 9 2024

...HIGH WIND WARNING NOW IN EFFECT UNTIL 10 AM PST THURSDAY...

* WHAT...West winds 25 to 35 mph with gusts to 55 mph until 
  Wednesday afternoon, then west winds of 35 to 45 mph with gusts up 
  to 75 mph from Wednesday afternoon until Thursday morning.

* WHERE...Mojave Desert Slopes.

* WHEN...Until 10 AM PST Thursday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

CAZ337-339-100630-
/O.CON.KHNX.WI.Y.0004.240110T2100Z-240111T1800Z/
Indian Wells Valley-Mojave Desert-
Including the cities of Randsburg, Edwards AFB, California City,
Rosamond, Ridgecrest, and Inyokern
214 PM PST Tue Jan 9 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM WEDNESDAY TO 10 AM PST 
THURSDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected.

* WHERE...Indian Wells Valley and Mojave Desert.

* WHEN...From 1 PM Wednesday to 10 AM PST Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

BSO
6 follow-up statements
663 
WWUS76 KHNX 100602
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
1002 PM PST Tue Jan 9 2024

CAZ338-101400-
/O.CON.KHNX.HW.W.0002.000000T0000Z-240111T1800Z/
Mojave Desert Slopes-
Including the cities of Mojave
1002 PM PST Tue Jan 9 2024

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST THURSDAY...

* WHAT...West winds 25 to 35 mph with gusts to 55 mph until 
  Wednesday afternoon, then west winds of 35 to 45 mph with gusts up 
  to 75 mph from Wednesday afternoon until Thursday morning.

* WHERE...Mojave Desert Slopes.

* WHEN...Until 10 AM PST Thursday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

CAZ337-339-101400-
/O.CON.KHNX.WI.Y.0004.240110T2100Z-240111T1800Z/
Indian Wells Valley-Mojave Desert-
Including the cities of Edwards AFB, Inyokern, California City,
Rosamond, Ridgecrest, and Randsburg
1002 PM PST Tue Jan 9 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM WEDNESDAY TO 10 AM PST 
THURSDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected.

* WHERE...Indian Wells Valley and Mojave Desert.

* WHEN...From 1 PM Wednesday to 10 AM PST Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

AB
077 
WWUS76 KHNX 100958
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
158 AM PST Wed Jan 10 2024

CAZ338-101800-
/O.CON.KHNX.HW.W.0002.000000T0000Z-240111T1800Z/
Mojave Desert Slopes-
Including the cities of Mojave
158 AM PST Wed Jan 10 2024

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST THURSDAY...

* WHAT...West winds 25 to 35 mph with gusts to 55 mph until 
  Wednesday afternoon, then west winds of 35 to 45 mph with gusts up 
  to 75 mph from Wednesday afternoon until Thursday morning.

* WHERE...Mojave Desert Slopes.

* WHEN...Until 10 AM PST Thursday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

CAZ337-339-101800-
/O.CON.KHNX.WI.Y.0004.240110T2100Z-240111T1800Z/
Indian Wells Valley-Mojave Desert-
Including the cities of California City, Inyokern, Ridgecrest,
Edwards AFB, Rosamond, and Randsburg
158 AM PST Wed Jan 10 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 AM 
PST THURSDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected.

* WHERE...Indian Wells Valley and Mojave Desert.

* WHEN...From 1 PM this afternoon to 10 AM PST Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CAZ301>303-305>307-309>312-314>316-101800-
/O.NEW.KHNX.FZ.A.0002.240112T1000Z-240113T1600Z/
Los Banos - Dos Palos-Merced - Madera - Mendota-Planada - Le
Grand - Snelling-West Side of Fresno and Kings Counties-Caruthers
- San Joaquin - Selma-Fresno-Clovis-Buttonwillow - Lost Hills -
I5-Delano-Wasco-Shafter-Hanford - Corcoran - Lemoore-Visalia -
Porterville - Reedley-Bakersfield-Southeast San Joaquin Valley-
South End San Joaquin Valley-
Including the cities of Goshen, Buttonwillow, Hanford, Kettleman
City, Delano, Sanger, Bakersfield, Le Grand, Kingsburg, Alpaugh,
Planada, Wasco, Selma, Los Banos, Merced, Arvin, Lake Mcclure,
Lemoore Station, Madera, Porterville, Atwater, Lost Hills,
Richgrove, Kerman, Lamont, Fresno, Five Points, Visalia,
Corcoran, Shafter, Lemoore, Tulare, and Parlier
158 AM PST Wed Jan 10 2024

...FREEZE WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH SATURDAY 
MORNING...

* WHAT...Sub-freezing temperatures as low as 26 degrees possible in 
  rural areas on Friday morning, and as low as 29 degrees possible 
  in rural areas on Saturday morning.

* WHERE...The San Joaquin Valley.

* WHEN...From late Thursday night through Saturday morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

DH
344 
WWUS76 KHNX 101716
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
916 AM PST Wed Jan 10 2024

CAZ338-110215-
/O.CON.KHNX.HW.W.0002.000000T0000Z-240111T1800Z/
Mojave Desert Slopes-
Including the cities of Mojave
916 AM PST Wed Jan 10 2024

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST THURSDAY...

* WHAT...West winds 40 to 50 mph with gusts up to 70 mph.

* WHERE...Mojave Desert Slopes.

* WHEN...Until 10 AM PST Thursday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

CAZ337-339-110215-
/O.CON.KHNX.WI.Y.0004.240110T2100Z-240111T1800Z/
Indian Wells Valley-Mojave Desert-
Including the cities of Randsburg, Rosamond, California City,
Inyokern, Edwards AFB, and Ridgecrest
916 AM PST Wed Jan 10 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 AM 
PST THURSDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 55 mph expected.

* WHERE...Indian Wells Valley and Mojave Desert.

* WHEN...From 1 PM this afternoon to 10 AM PST Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CAZ301>303-305>307-309>312-314>316-110215-
/O.CON.KHNX.FZ.A.0002.240112T1000Z-240113T1600Z/
Los Banos - Dos Palos-Merced - Madera - Mendota-Planada - Le
Grand - Snelling-West Side of Fresno and Kings Counties-Caruthers
- San Joaquin - Selma-Fresno-Clovis-Buttonwillow - Lost Hills -
I5-Delano-Wasco-Shafter-Hanford - Corcoran - Lemoore-Visalia -
Porterville - Reedley-Bakersfield-Southeast San Joaquin Valley-
South End San Joaquin Valley-
Including the cities of Kerman, Kingsburg, Sanger, Parlier,
Buttonwillow, Visalia, Selma, Corcoran, Goshen, Lemoore,
Porterville, Kettleman City, Wasco, Merced, Lemoore Station,
Arvin, Atwater, Planada, Le Grand, Delano, Bakersfield, Alpaugh,
Shafter, Tulare, Madera, Lake Mcclure, Hanford, Lost Hills,
Richgrove, Los Banos, Lamont, Five Points, and Fresno
916 AM PST Wed Jan 10 2024

...FREEZE WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH 
SATURDAY MORNING...

* WHAT...Sub-freezing temperatures as low as 28 possible.

* WHERE...A portion of central California.

* WHEN...From late Thursday night through Saturday morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

CM
383 
WWUS76 KHNX 110153
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
553 PM PST Wed Jan 10 2024

CAZ338-111200-
/O.CON.KHNX.HW.W.0002.000000T0000Z-240111T1800Z/
Mojave Desert Slopes-
Including the cities of Mojave
553 PM PST Wed Jan 10 2024

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST THURSDAY...

* WHAT...West winds 40 to 50 mph with gusts up to 70 mph.

* WHERE...Mojave Desert Slopes.

* WHEN...Until 10 AM PST Thursday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

CAZ337-339-111200-
/O.CON.KHNX.WI.Y.0004.000000T0000Z-240111T1800Z/
Indian Wells Valley-Mojave Desert-
Including the cities of Ridgecrest, Edwards AFB, California City,
Rosamond, Inyokern, and Randsburg
553 PM PST Wed Jan 10 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THURSDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 55 mph.

* WHERE...Indian Wells Valley and Mojave Desert.

* WHEN...Until 10 AM PST Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CAZ301>303-305>307-309>312-314>316-111200-
/O.CON.KHNX.FZ.A.0002.240112T1000Z-240113T1600Z/
Los Banos - Dos Palos-Merced - Madera - Mendota-Planada - Le
Grand - Snelling-West Side of Fresno and Kings Counties-Caruthers
- San Joaquin - Selma-Fresno-Clovis-Buttonwillow - Lost Hills -
I5-Delano-Wasco-Shafter-Hanford - Corcoran - Lemoore-Visalia -
Porterville - Reedley-Bakersfield-Southeast San Joaquin Valley-
South End San Joaquin Valley-
Including the cities of Fresno, Atwater, Planada, Kerman,
Hanford, Kettleman City, Corcoran, Richgrove, Tulare, Madera,
Wasco, Selma, Shafter, Goshen, Buttonwillow, Porterville, Sanger,
Parlier, Le Grand, Kingsburg, Bakersfield, Lemoore, Visalia, Lake
Mcclure, Los Banos, Lamont, Alpaugh, Arvin, Merced, Lemoore
Station, Lost Hills, Five Points, and Delano
553 PM PST Wed Jan 10 2024

...FREEZE WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH 
SATURDAY MORNING...

* WHAT...Sub-freezing temperatures as low as 28 possible.

* WHERE...A portion of central California including the San Joaquin 
  Valley.

* WHEN...From late Thursday night through Saturday morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

AS
598 
WWUS76 KHNX 110915
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
115 AM PST Thu Jan 11 2024

CAZ301>303-305>307-309>312-314>316-111800-
/O.NEW.KHNX.FZ.W.0002.240112T1000Z-240112T1600Z/
/O.EXT.KHNX.FZ.A.0002.240113T1000Z-240113T1600Z/
Los Banos - Dos Palos-Merced - Madera - Mendota-Planada - Le
Grand - Snelling-West Side of Fresno and Kings Counties-Caruthers
- San Joaquin - Selma-Fresno-Clovis-Buttonwillow - Lost Hills -
I5-Delano-Wasco-Shafter-Hanford - Corcoran - Lemoore-Visalia -
Porterville - Reedley-Bakersfield-Southeast San Joaquin Valley-
South End San Joaquin Valley-
Including the cities of Corcoran, Wasco, Buttonwillow, Selma,
Porterville, Kettleman City, Los Banos, Arvin, Kingsburg, Lost
Hills, Madera, Sanger, Kerman, Bakersfield, Lamont, Tulare,
Atwater, Shafter, Fresno, Lake Mcclure, Merced, Goshen, Delano,
Alpaugh, Planada, Richgrove, Hanford, Lemoore, Visalia, Parlier,
Le Grand, Lemoore Station, and Five Points
115 AM PST Thu Jan 11 2024

...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM PST FRIDAY...
...FREEZE WATCH NOW IN EFFECT FROM LATE FRIDAY NIGHT THROUGH 
SATURDAY MORNING...

* WHAT...For the Freeze Warning, sub-freezing temperatures as low as 
  26 degrees expected. For the Freeze Watch, sub-freezing 
  temperatures as low as 28 possible.

* WHERE...The San Joaquin Valley.

* WHEN...For the Freeze Warning, from 2 AM to 8 AM PST Friday. For 
  the Freeze Watch, from late Friday night through Saturday morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

CAZ338-111800-
/O.CON.KHNX.HW.W.0002.000000T0000Z-240111T1800Z/
Mojave Desert Slopes-
Including the cities of Mojave
115 AM PST Thu Jan 11 2024

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS 
MORNING...

* WHAT...West winds 35 to 45 mph with gusts up to 70 mph.

* WHERE...Mojave Desert Slopes.

* WHEN...Until 10 AM PST this morning.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

CAZ337-339-111800-
/O.CON.KHNX.WI.Y.0004.000000T0000Z-240111T1800Z/
Indian Wells Valley-Mojave Desert-
Including the cities of Edwards AFB, Rosamond, Randsburg,
California City, Inyokern, and Ridgecrest
115 AM PST Thu Jan 11 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...Indian Wells Valley and Mojave Desert.

* WHEN...Until 10 AM PST this morning.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

DH
731 
WWUS76 KHNX 111745
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
945 AM PST Thu Jan 11 2024

CAZ338-111845-
/O.EXP.KHNX.HW.W.0002.000000T0000Z-240111T1800Z/
Mojave Desert Slopes-
Including the cities of Mojave
945 AM PST Thu Jan 11 2024

...HIGH WIND WARNING WILL EXPIRE AT 10 AM PST THIS MORNING...

A few areas may continue to experience windy conditions, however 
general winds have fallen below high wind criteria.

$$

CAZ337-339-111845-
/O.EXP.KHNX.WI.Y.0004.000000T0000Z-240111T1800Z/
Indian Wells Valley-Mojave Desert-
Including the cities of Edwards AFB, Inyokern, California City,
Rosamond, Randsburg, and Ridgecrest
945 AM PST Thu Jan 11 2024

...WIND ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING...

The threat has ended.

$$

CAZ301>303-305>307-309>312-314>316-120145-
/O.CON.KHNX.FZ.W.0002.240112T1000Z-240112T1600Z/
/O.CON.KHNX.FZ.A.0002.240113T1000Z-240113T1600Z/
Los Banos - Dos Palos-Merced - Madera - Mendota-Planada - Le
Grand - Snelling-West Side of Fresno and Kings Counties-Caruthers
- San Joaquin - Selma-Fresno-Clovis-Buttonwillow - Lost Hills -
I5-Delano-Wasco-Shafter-Hanford - Corcoran - Lemoore-Visalia -
Porterville - Reedley-Bakersfield-Southeast San Joaquin Valley-
South End San Joaquin Valley-
Including the cities of Sanger, Atwater, Porterville, Corcoran,
Parlier, Alpaugh, Los Banos, Lake Mcclure, Visalia, Lemoore
Station, Planada, Hanford, Le Grand, Five Points, Madera,
Shafter, Delano, Kingsburg, Lamont, Buttonwillow, Kerman, Selma,
Richgrove, Arvin, Bakersfield, Lost Hills, Lemoore, Tulare,
Fresno, Kettleman City, Wasco, Merced, and Goshen
945 AM PST Thu Jan 11 2024

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM PST FRIDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH 
SATURDAY MORNING...

* WHAT...For the Freeze Warning, sub-freezing temperatures as low as 
  29 expected. For the Freeze Watch, sub-freezing temperatures as 
  low as 31 possible.

* WHERE...A portion of central California.

* WHEN...For the Freeze Warning, from 2 AM to 8 AM PST Friday. For 
  the Freeze Watch, from late Friday night through Saturday morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

SM

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this high wind warning went out at Jan 9, 1:08 AM PST, 13 hours 6 minutes earlier. Its key messages:

  • 1. Sub-freezing temperatures as low as 27 degrees will occur in the San Joaquin Valley until 8 AM this morning. 2. A relatively cold system will impact Central California Wednesday afternoon through Thursday morning, resulting in low elevation snow in the Sierra Nevada, adjacent foothills and Kern County mountains. 3. Gusty winds in the Kern County mountain and desert areas Wednesday afternoon through Thursday morning. 4. Sub-freezing temperatures return to the San Joaquin Valley Thursday night and Friday morning. 5. A somewhat warmer system will impact the Sierra Nevada Friday afternoon through Sunday morning, resulting in mountain snow and rain for elevations below 5,000 feet.
Area forecast discussion, Jan 9, 1:08 AM PST, 13 hours 6 minutes before
Area Forecast Discussion
National Weather Service Hanford CA
108 AM PST Tue Jan 9 2024

&&

.KEY MESSAGES...

1. Sub-freezing temperatures as low as 27 degrees will occur in
the San Joaquin Valley until 8 AM this morning.

2. A relatively cold system will impact Central California
Wednesday afternoon through Thursday morning, resulting in low
elevation snow in the Sierra Nevada, adjacent foothills and Kern
County mountains.

3. Gusty winds in the Kern County mountain and desert areas
Wednesday afternoon through Thursday morning.

4. Sub-freezing temperatures return to the San Joaquin Valley
Thursday night and Friday morning.

5. A somewhat warmer system will impact the Sierra Nevada Friday
afternoon through Sunday morning, resulting in mountain snow and
rain for elevations below 5,000 feet.

&&

.DISCUSSION...
A ridge of high pressure has set up over the west coast,
resulting in a cold air mass being held in place over our area.
This will lead to sub-freezing temperatures in the San Joaquin
Valley this morning. A Freeze Warning is in effect until 8 AM
this morning.

Then, a trough of low pressure will drop down from the northern
Pacific and bring another cold system with it. This will impact
the Sierra Nevada mountains, the foothills and the Kern County
mountains with low elevation snow. Snow levels are expected to
be around 3,000 feet. Here are the probabilities for some of our
mountain locations receiving 12 inches of snow or more on
Wednesday:

Yosemite Valley: 81%
Lodgepole: 75%
Tioga Pass: 64%
Shaver Lake: 61%
Wawona: 60%
Grant Grove: 54%

After that trough exits the area, another ridge of high pressure
will build, trapping the cold air. This will result in the Valley
seeing sub-freezing temperatures again Thursday night into Friday
morning. The probabilities for the rural areas of the valley to
see 28 degree temperatures or lower is 70-85%. The probabilities
for the urban areas to see 30 degree temperatures or lower is
35-60%.

By Saturday, another trough is expected to come through the
area. However, this system will be warmer than the last,
bringing snow levels down to 5,500 feet. This system will also
be weaker and snowfall will be lighter than the Wednesday
system. The probability for our mountain locations receiving 1
inch of snow or more is 20-30%, with a 43% chance at Tioga Pass.

Medium range ensemble models show after that system has moved
out of our area, ridge-building will take over again and next
week is expected to be dry and warmer than this week.

&&

.AVIATION...Expect areas of MVFR conditions in the San Joaquin
Valley this morning due to mist. Otherwise, VFR conditions
continue for the next 24 hours.

&&

.AIR QUALITY ISSUES...
ISSUED:  01/08/2024 15:26
EXPIRES: 01/09/2024 23:59
On Tuesday January 9 2024, Fireplace/Wood Stove Burning Status is:
No Burning Unless Registered in Fresno, Kern, and Madera Counties.
Burning Discouraged in Kings, Merced, and Tulare Counties, and
Kern (Greater Frazier Park Area) and Sequoia National Park and
Forest.

&&

.CERTAINTY...

The level of certainty for days 1 and 2 is medium.
The level of certainty for days 3 through 7 is medium.

Certainty levels include low...medium...and high. Please visit
www.weather.gov/hnx/certainty.html for additional information
and/or to provide feedback.

&&

.HNX WATCHES/WARNINGS/ADVISORIES...
Wind Advisory from 1 PM this afternoon to 10 AM PST Thursday
for CAZ338.
Freeze Warning until 8 AM PST this morning for CAZ301>303-
305>307-309>312-314>316.
Winter Weather Advisory from 10 AM Wednesday to 4 AM PST
Thursday for CAZ318-320-322>331.
Wind Advisory from 1 PM Wednesday to 10 AM PST Thursday for
CAZ334-337-339.
&&

EW

weather.gov/hanford

Nearby

High Wind Warnings in California, 2024Every high wind warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.